×

zbMATH — the first resource for mathematics

Non-uniformly expanding dynamics in maps with singularities and criticalities. (English) Zbl 0978.37029
A certain dynamical aspect of a subtle class of one-parameter families of interval maps is studied in this work. The maps are odd functions with a discontinuity at the origin, two critical points, \(C^1\) outside the origin and \(C^2\) outside the origin and the critical points. They enjoy a concavity property outside the origin. Also, there are conditions on expandicity and periodicity inside a family. The rather technical result implies the existence of a parameter subset of positive Lebesgues measure for whose members the maps have positive Lyapunov exponent and which contains a dynamically important density point. – The motivation for studying these families of maps is their relevance in the context of the 3-dimensional Lorenz system.

MSC:
37E05 Dynamical systems involving maps of the interval
37D20 Uniformly hyperbolic systems (expanding, Anosov, Axiom A, etc.)
37D25 Nonuniformly hyperbolic systems (Lyapunov exponents, Pesin theory, etc.)
PDF BibTeX Cite
Full Text: DOI Numdam EuDML
References:
[1] V. S. Afraimovich, V. V. Bykov, andL. P. Shil’nikov, On the appearance and structure of the Lorenz attractor,Dokl. Acad. Sci. USSR 234 (1977), 336–339.
[2] M. Benedicks andL. Carleson, On iterations of 1x 2 on (, 1),Ann. of Math. 122 (1985), 1–25. · Zbl 0597.58016
[3] M. Benedicks andL. Carleson, The dynamics of the Hénon map,Ann. of Math. 133 (1991), 73–169. · Zbl 0724.58042
[4] M. J. Costa,Global strange attractors after collision of horseshoes with periodic sinks, PhD thesis, IMPA (1998).
[5] W. de Melo andS. van Strien,One-dimensional dynamics, Springer Verlag, Berlin, 1993. · Zbl 0791.58003
[6] J. Guckenheimer andR. F. Williams, Structural stability of Lorenz attractors,Publ. Math. IHES 50 (1979), 59–72. · Zbl 0436.58018
[7] M. Hénon, A two-dimensional mapping with a strange attractor,Comm. Math. Phys. 50 (1976), 69–77. · Zbl 0576.58018
[8] M. Holland andS. Luzzatto,Hyperbolicity and statistical properties of two-dimensional maps with criticalities and singularities, work in progress.
[9] M. Hénon andY. Pomeau, Two strange attractors with a simple structure,Lect. Notes in Math. 565 (1976), 29–68. · Zbl 0379.76049
[10] M. Jakobson, Absolutely continuous invariant measures for one-parameter families of one-dimensional maps,Comm. Math. Phys. 81 (1981), 39–88. · Zbl 0497.58017
[11] E. N. Lorenz, Deterministic nonperiodic flow,J. Atmosph. Sci. 20 (1963), 130–141. · Zbl 1417.37129
[12] S. Luzzatto,Bounded recurrence of critical points and Jakobson’s theorem, London Mathematical Society Lecture Notes 274 (2000). · Zbl 1062.37027
[13] S. Luzzatto andM. Viana,Lorenz-like attractors without continuous invariant foliations, in preparation.
[14] S. Luzzatto andM. Viana,Positive Lyapunov exponents for Lorenz-like maps with criticalities, Asterisque,261 (2000), 201–237. · Zbl 0944.37025
[15] L. Mora andM. Viana, Abundance of strange attractors,Acta Math. 171 (1993), 1–71. · Zbl 0815.58016
[16] M. J. Pacifico, A. Rovella, andM. Viana,Persistence of global spiraling attractors, in preparation.
[17] M. J. Pacifico, A. Rovella, andM. Viana, Infinite-modal maps with global chaotic behaviour,Ann. of Math. 148 (1998), 1–44. · Zbl 0916.58029
[18] M. Rees, Positive measure sets of ergodic rational maps,Ann. Sci. École Norm. Sup., 4e Série 19 (1986), 383–407. · Zbl 0611.58038
[19] A. Rovella, The dynamics of perturbations of the contracting Lorenz attractor,Bull. Braz. Math. Soc. 24 (1993), 233–259. · Zbl 0797.58051
[20] M. Rychlik, Another proof of Jakobson’s theorem and related results,Erg. Th. & Dyn. Syst. 8 (1988), 93–109. · Zbl 0671.58019
[21] C. Sparrow,The Lorenz equations: bifurcations, chaos and strange attractors, volume 41 ofApplied Mathematical Sciences, Springer Verlag, Berlin, 1982. · Zbl 0504.58001
[22] H. Thunberg, Positive Lyapunov exponents for maps with flat critical points,Erg. Th. & Dyn. Syst. 19 (1998), 767–807. · Zbl 0966.37011
[23] M. Tsujii, Positive Lyapunov exponents in families of one-dimensional dynamical systems,Inventiones Mathematicae 111 (1993), 113–137. · Zbl 0787.58029
[24] M. Tsujii, A proof of Benedicks-Carleson-Jakobson Theorem,Tokyo J. Math. 16 (1993), 295–310. · Zbl 0801.58027
[25] W. Tucker, The Lorenz attractor exists,C. R. Acad. Sci. Paris t.328, Série I (1999), 1197–1202. · Zbl 0935.34050
[26] J.-C. Yoccoz,Weakly Hyperbolic Dynamics, Birkhauser, in preparation.
[27] L.-S. Young, Statistical properties of dynamical systems with some hyperbolicity,Ann. of Math. 147 (1998) 585–650. · Zbl 0945.37009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.